Deafness and Renal Failure Due to Potassium Bromate Poisoning

Cedric A. Quick, Richard A. Chole, Michael Mauer

Research output: Contribution to journalArticlepeer-review

33 Scopus citations

Abstract

Several substances are known to have a profound effect on both the kidney and the inner ear. The aminoglycoside antibiotics are toxic to both of these organs. Ethacrinic acid and furosemide affect transport mechanisms in the loop of Henle as well as the inner ear. In addition, studies have suggested antigenic similarities between the stria vascularis of the cochlea and the renal tubules. This report of potassium bromate poisoning and its resultant deafness and renal failure further emphasizes the curious relationship between these two organ systems.

Original languageEnglish (US)
Pages (from-to)494-495
Number of pages2
JournalArchives of Otolaryngology
Volume101
Issue number8
DOIs
StatePublished - Aug 1975

Fingerprint

Dive into the research topics of 'Deafness and Renal Failure Due to Potassium Bromate Poisoning'. Together they form a unique fingerprint.

Cite this